Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 112, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 21, 2002, 3:53 PM EDT for Coffee County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2002, 3:53 PM EDT (19:53 UTC)
- Expired
- Jul 21, 2002, 4:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Coffee County, GA
The nearest sounding before it
Jacksonville, FL (KNIP), launched 12:00Z, 7.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
516 WUUS52 KJAX 211953 SVRJAX GAC069-212030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 353 PM EDT SUN JUL 21 2002 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN COFFEE COUNTY IN SOUTHEAST GEORGIA * UNTIL 430 PM EDT * AT 353 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER SOUTHEASTERN COFFEE COUNTY...OR ABOUT 9 MILES SOUTHEAST OF DOUGLAS...MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN IN RURAL AREAS OF COFFEE COUNTY. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. $$ LAT...LON 3139 8263 3154 8274 3142 8284 3136 8268 SHASHY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:30 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 21, 2:30 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT SUN JUL 21 2002 CURRENTLY...PERSISTENT UPPER TROF CONTINUES FROM MID-ATLC TO CENTRAL GULF COAST. THERE WAS A VORT MAX IN THE WEST FLORIDA PANHANDLE AND ANOTHER OFF THE EAST CENTRAL FLORIDA COAST. AT THE SURFACE...A WEAK TROUGH STRETCHED FROM OFFSHORE THE CAROLINA COAST TO GEORGIA. WSR 88D WAS SHOWING A CLUSTER OF STRONG THUNDERSTORMS ALONG GULF COAST FROM JUST SOUTH OF TLH TO PUTNAM...ST JOHNS...AND FLAGLER COUNTIES. THE EAST COAST SEABREEZE WAS RESPONSIBLE FOR THE STORMS FIRING UP THERE. MODELS/ZFP...DESPITE THE EARLY ONSET OF THUNDERSTORMS IN N FL...THE APPROACH OF THE VORT LOBE FROM THE FL PANHANDLE (AND ALSO ANOTHER DROPPING INTO SE GA) WILL LEAD TO ANOTHER ROUND OF STRONG THUNDERSTORMS ACROSS MUCH OF THE CWA LATER THIS AFTERNOON AND EVE. THE MAIN CONCERNS AS WAS CASE YESTERDAY WILL BE PULSE SEVERE STORMS. THIS WILL BE ESPECIALLY THE CASE IN GEORGIA WHERE THE ATMOSPHERE HAS NOT BEEN WORKED ON YET AND IT IS ALREADY PUSHING 90 DEGREES. MODELS IN GOOD AGREEMENT IN KEEPING SURFACE AND UPPER TROUGH IN THE AREA THIS WEEK AND LOW LEVEL RIDGE ACROSS SOUTH CENTRAL FLORIDA. THIS SHOULD RESULT IN A GOOD INFLUX OF GULF MOISTURE AND COUPLED WITH ANY HEATING ...MID LEVEL IMPULSES...AND INSTABILITY SHOULD LEAD TO NUMEROUS SHOWERS AND STORMS AT LEAST THROUGH THURSDAY OF NEXT WEEK. BY THE END OF THE WEEK AND WEEKEND...THE TROUGH DISSIPATES AND LOW LEVEL RIDGE BUILDS NORTH INTO NORTH CENTRAL FLORIDA. SHOULD SEE A RETURN TO NEAR CLIMO POPS. PRELIM AMG TT 070/090 070/090 074 08474 SSI TT 075/087 075/087 077 08474 JAX TT 072/090 072/090 074 08474 SGJ TT 074/087 074/087 075 08474 GNV TT 073/090 071/090 074 08474 OCF TT 072/090 071/090 074 08474= .JAX... .GA...NONE. .FL...NONE. PP
In the hours before
Special weather statement, Jul 21, 11:55 AM EDT, 3 hours 58 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-212200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1155 AM EDT SUN JUL 21 2002 ...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TODAY... SCATTERED STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA. STORMS WILL BE MOST NUMEROUS OVER FLORIDA. ISOLATED STORMS MAY BECOME SEVERE WITH WIND GUSTS OF 60 MPH AND HAIL. SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
Local storm report, Jul 21, 12:19 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...DELAYED
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
1219 PM EDT SUN JUL 21 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM 7N SANDERSON FL WIND DAMAGE
07/20/02 BAKER TREES DOWN BETWEEN
SANDERSON AND TAYLOR ALONG
HWY 250. SMALL HAIL.
REPORTED BY BAKER COUNTY
SHERIFF.
0320 PM ST. GEORGE GA WIND DAMAGE
07/20/02 CHARLTON POWER LINES DOWN. TREES
SNAPPED OFF AND UPROOTED.
HALF INCH HAIL. REPORTED BY
OKEFENOKEE REMC.
0530 PM 2S NAHUNTA GA .88 INCH HAIL
07/20/02 BRANTLEY REPORTED BY OKEFENOKE
REMC.
0620 PM ST MARYS GA WIND DAMAGE
07/20/02 CAMDEN LARGE OAK TREES DOWN ON
HOUSES AND .75 INCH HAIL.
REPORTED BY NWS EMPLOYEE
(OFF DUTY).
0700 PM ST MARYS GA WIND DAMAGE
07/20/02 CAMDEN OAK TREES DOWN. HICKORY
TREES UPROOTED AND SNAPPED.
TREE DOWN ON HOUSE AT 802
BAY TREE CIRCLE. REPORTED
BY NWS EMPLOYEE (OFF DUTY).
SECNearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.